MAUDE Adverse Event Report: COVIDIEN CADENCE PHYSIO QC ADULT RTS; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE PHYSIO QC ADULT RTS; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550R
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the lead wire sparked and burned the insulation on the wire of the defib electrode.
 
Additional Manufacturer Narrative
Additional information: the device history records (dhrs) were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process.A photo of one set of electrodes was received as part of the case report.The photo shows a broken wire close to the plug end of the wire.Three retain sets were visually inspected and electrically tested with no issues found.From a root cause analysis perspective, based on the photo it is not possible to determine what caused the wire to break.It should be noted during production, electrode sets are 100% inspected with a finished goods wire test.This test runs current through the set to ensure no breaks in the wire.Any sets found to not pass the test would be culled out during manufacturing.There are ways the wire could be damaged after the test.The wires are rated to 15lbs of pull.If the wire is pulled very hard or stuck with or on something sharp it is possible to break the wire.Care should be taken when unpacking the electrode set, when plugging it in and when working around the wires to ensure they are not pulled beyond the strength limit.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.The manufacturing site will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
CADENCE PHYSIO QC ADULT RTS
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key11979043
Report Number1219103-2021-00325
Device Sequence Number1085757
Product Code DRO
UDI-Device Identifier20884527022332
UDI-Public20884527022332
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/19/2023
Device Model Number22550R
Device Catalogue Number22550R
Device Lot Number103492X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/28/2021
Patient Sequence Number1